Skip to Main content Skip to Navigation
Journal articles

Interference queueing networks on grids

Abishek Sankararaman 1 François Baccelli 2, 1 Sergey Foss 3
2 DYOGENE - Dynamics of Geometric Networks
DI-ENS - Département d'informatique de l'École normale supérieure, CNRS - Centre National de la Recherche Scientifique : UMR 8548, Inria de Paris
Abstract : Consider a countably infinite collection of interacting queues, with a queue located at each point of the d-dimensional integer grid, having independent Poisson arrivals, but dependent service rates. The service discipline is of the processor sharing type, with the service rate in each queue slowed down, when the neighboring queues have a larger workload. The interactions are translation invariant in space and is neither of the Jackson Networks type, nor of the mean-field type. Coupling and percolation techniques are first used to show that this dynamics has well defined trajectories. Coupling from the past techniques are then proposed to build its minimal stationary regime. The rate conservation principle of Palm calculus is then used to identify the stability condition of this system, where the notion of stability is appropriately defined for an infinite dimensional process. We show that the identified condition is also necessary in certain special cases and conjecture it to be true in all cases. Remarkably, the rate conservation principle also provides a closed form expression for the mean queue size. When the stability condition holds, this minimal solution is the unique translation invariant stationary regime. In addition, there exists a range of small initial conditions for which the dynamics is attracted to the minimal regime. Nevertheless, there exists another range of larger though finite initial conditions for which the dynamics diverges, even though stability criterion holds.
Complete list of metadata

https://hal.inria.fr/hal-02415268
Contributor : Bartlomiej Blaszczyszyn <>
Submitted on : Tuesday, December 17, 2019 - 8:24:08 AM
Last modification on : Thursday, July 1, 2021 - 5:58:08 PM

Links full text

Identifiers

Collections

Citation

Abishek Sankararaman, François Baccelli, Sergey Foss. Interference queueing networks on grids. Annals of Applied Probability, Institute of Mathematical Statistics (IMS), 2019, 29 (5), pp.2929-2987. ⟨10.1214/19-AAP1470⟩. ⟨hal-02415268⟩

Share

Metrics

Record views

70